Interpolation of binary series based on Discrete‐Time Markov Chain Models

Efi Foufoula‐Georgiou, Tryphon T. Georgiou

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


We consider the problem of interpolating missing observations in a time series modeled by a discrete‐time Markov chain. The general interpolation scheme involves a finite enumeration of all possible paths (i.e., admissible values for the missing data) and computation of the probability distribution of the paths. Procedures for the selection of a particular path are discussed in terms of a prespecified interpolation objective. In the special case of two‐state Markov chains, we investigate an efficient way of enumerating the paths based on the set of sufficient statistics. An example using daily rainfall occurrence series is presented.

Original languageEnglish (US)
Pages (from-to)515-518
Number of pages4
JournalWater Resources Research
Issue number3
StatePublished - Mar 1987
Externally publishedYes


Dive into the research topics of 'Interpolation of binary series based on Discrete‐Time Markov Chain Models'. Together they form a unique fingerprint.

Cite this